Alert archive / Wyoming / Winter Storm Watches in 2021

Winter Storm Watch 16, NWS Cheyenne, WY

December 28, 2021Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm watch at Dec 28, 2021, 1:30 PM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 29, 2021, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 28, 2021, 1:30 PM MST (20:30 UTC)
In effect from
Dec 29, 2021, 11:00 PM MST
Expired
Dec 29, 2021, 2:17 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2021-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2021-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS45 KCYS 282030
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
130 PM MST Tue Dec 28 2021

WYZ112-114-291200-
/O.NEW.KCYS.WS.A.0016.211230T0600Z-220101T0000Z/
Sierra Madre Range-Snowy Range-
Including the cities of Centennial and Albany
130 PM MST Tue Dec 28 2021

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 15 to 28
  inches possible. Winds could gust as high as 75 mph.

* WHERE...Sierra Madre and Snowy Ranges to include the towns 
  Centennial and Albany.

* WHEN...From Wednesday evening through Friday afternoon.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility. Hikers 
  and snow mobilers likely to become disoriented and lost with 
  very poor visibility in heavy snow and blowing snow. The cold 
  wind chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
1 follow-up statement
198 
WWUS45 KCYS 290917
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
217 AM MST Wed Dec 29 2021

WYZ112-114-292300-
/O.UPG.KCYS.WS.A.0016.211230T0600Z-220101T0000Z/
/O.NEW.KCYS.WS.W.0021.211230T0600Z-220101T1200Z/
Sierra Madre Range-Snowy Range-
Including the cities of Centennial and Albany
217 AM MST Wed Dec 29 2021

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 10 to 30
  inches with the higher amounts expected above 9000 feet. Winds
  gusting as high as 40 to 60 mph, especially on Thursday, in
  exposed areas.

* WHERE...Sierra Madres and Snowy Mountain Ranges

* WHEN...From 11 PM this evening to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult to impossible. Patchy
  blowing snow could significantly reduce visibility. Hikers 
  and snow mobilers likely to become disoriented and lost with 
  very poor visibility in heavy snow and blowing snow. The 
  dangerously cold wind chills as low as 30 below zero could cause
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...An extended period of light to moderate
  snow is expected tonight through Saturday morning. Highest
  snowfall rates and heaviest snowfall will occur late Thursday
  through Friday. Snow will tapper off Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Dec 28, 10:30 AM MST, 3 hours earlier.

Area forecast discussion, Dec 28, 10:30 AM MST, 3 hours before
Area Forecast Discussion
National Weather Service Cheyenne WY
1030 AM MST Tue Dec 28 2021

.UPDATE...
Issued at 804 AM MST Tue Dec 28 2021

Allowed the Snowy and Sierra Madre Winter Storm Warnings to
expire on time at 8 AM. Looking at Snotel observations...there has
not been much in the way of snowfall for the past 6 hours. So
looks like a good time to end. Updates sent.

&&

.SHORT TERM...(Today through Wednesday night)
Issued at 420 AM MST Tue Dec 28 2021

A little quieter this morning across the area, but the active
weather pattern continues. The main focuses with this forecast
package are the winds this morning, lingering mountain snowfall,
and cold temperatures for the next two days.

The cold front has now cleared the area to the east after bringing
brief snow squall conditions almost all the way to the WY/NE
border. On the synoptic scale, the trough axis is positioned more
or less over us right now. The large scale pattern for the next
several days will be dominated by the planetary wave very slowly
shifting eastward, with numerous strong shortwaves diving down
from the NW and rotating around the trough before ejecting off to
the east.

Radar indicates a few snow showers remaining mainly over Carbon,
Albany, and Converse counties. The main hazard is blowing snow,
which is reducing visibilities to under one half mile in the
Arlington/Elk Mountain area, as well as I-80 summit. Winds are
gusting to around 40MPH near the summit, and 40-50 MPH in the
Arlington area.

While winds haven't hit 58 MPH for a few hours in Zone 110, we
have seen several recent readings above 50 MPH. The GFS and NAM
both show an inversion developing near mountain top for a few
hours this morning with 50-kt winds in the inversion. Could be
favorable for mountain waves leading to strong winds in the lee of
the Snowy range. This motivated the decision to extend the High
Wind Warning until 2PM. Since central Carbon county has not been
close for several hours and is not expected to reach 58MPH today,
this zone has been dropped from the warning. The Centennial area
and western Laramie valley are also likely to see some strong
winds and blowing snow. The I-80 summit could also present some
challenges this morning. Mountain wave activity may impact this
area as well, and hires guidance shows some strong winds
developing this morning, especially around 15z. It appears this
would be confined to a relatively narrow region just in the lee of
the crest of the Laramie range. However, the model blend used in
the forecast (GFS, NBM 90th percentile, Hires WRF FV3, and
previous forecast), shows winds remaining below criteria.
Therefore, decided to hold off on a warning here due to lack of
confidence, but will have to keep a close eye on this region
through the morning. GFS 700-mb winds drop off after about 21z.
Regardless, gusty winds are likely and blowing snow could continue
to be a problem through the day.

For the mountain snow, precipitation appears to be tapering off
this morning, and thus currently not planning on extending the
Winter Storm Warning. However, light snow showers are likely to
continue through the next few days but accumulations should be
modest, perhaps another 3-6" by Thursday morning.

Lastly, cold temperatures are expected today and tomorrow. 700-mb
temperatures behind the front are plummeting to around -18 to
-15C. Surface highs will struggle to get out of the teens west of
 the Laramie range, and perhaps reach the upper 20s to near
 freezing to the east. Wednesday will likely be a few degrees
 warmer, but still colder than average. Low temperatures will also
 be cold, with single digits and perhaps a few subzero readings
 expected Wednesday morning.

.LONG TERM...(Thursday through Monday)
Issued at 420 AM MST Tue Dec 28 2021

1) High Winds remain a likely hazard Thursday for the wind prone
areas and a few periphery locations across Southeast Wyoming. High
Wind Watches will be likely in the next 24 hours.

2) Below normal cold temperatures and increasing chances of snow New
Year's Eve into New Year's Day. Teens to single digits with wind
chills in the negative single digits to negative teens as the clock
strikes midnight. See details below on overall snow chances. Snow
impact headlines will be likely in some manner for lower terrain
Advisories and possibly a Winter Storm Watch for the Mountains.

Weather Details: Global models in good agreement Thursday of a
general large scale trough/rossby wave pattern anchored across south-
central Canada with numerous shortwave troughs pivoting through the
base across the northern tier of the U.S. Local mesoscale surface
low pressure development is projected Thursday morning on leeside
of the Laramie Range into the evening with tight H7-H5 height
gradients in brisk zonal flow ahead of a digging shortwave trough
over the Pacific NW. Local statistical guidance continues to
highlight Thursday for high winds but overall probability values
along with height gradients have deceased slightly from yesterday.
Still anticipating wind prone areas to have high winds along with
adjacent areas but magnitude of high winds may be lower in the 55-70
mph range vs. higher values advertised yesterday. High Wind Watches
will be likely for Thursday and issued within the next 24 hours.

Next weather detail to speak to is the upcoming cold and snow. Snow
will start in the Sierra Madres and Snowys as early as late
Wednesday night and be ongoing through Thursday, Friday, and even
into early Saturday. A prolonged light to moderate snow event with
orographic lift initially followed by deeper dynamic lift aiding in
continued snowfall. A Winter Storm Watch will be likely for at least
the Sierra Madres and perhaps the Snowys over the coming days as
pattern supports decent snowfall late week for the high terrain.
Arctic cold front looks to shift through entire region by Friday
afternoon. Light snow should start to overspread much of the High
Plains of Wyoming and into portions of the Nebraska Panhandle Friday
afternoon and expand in coverage through the evening and overnight.
Decent deterministic and ensemble model agreement across the
solution spectrum leading to moderate to high confidence of snowfall
New Year's Eve afternoon and overnight New Year's Day across a
majority of the region as additional differential positive vorticity
advects across WY/CO during this time. Overall amounts will be
highest in the mountains above 8000ft but looks to be a good bet
that snow will occur across majority of High Plains of WY/NE as
well. Ensemble guidance suggests 1-3"/2-4" is most probable
statistically for the High Plains with a few deterministic runs
suggesting isolated higher amounts closer to the Laramie Foothills
and adjacent High Plains in Wyoming. Will monitor these trends for
possibly higher amounts but overall, snowfall across High Plains
should remain below 4-6" for almost all locations given the
progressive nature of the system. Greatest confidence remains in the
1-4" snowfall total range through New Year's Day morning (Saturday).
Minor impacts still could be possible regarding snow and any outdoor
festivities planned ringing in the new year Friday night through
early Saturday morning. Snow should tapper off mid-morning Saturday
per model guidance agreement.

Last highlight will be the cold temperatures New Year's Eve night
into Saturday morning. Teens to single digits with wind chills of
negative single digits to negative teens will be probable as we
enter 2022. Please plan accordingly if outdoors for any period of
time. Saturday morning will be quite cold with near zero to negative
single digits most locations. A warm up will occur by Sunday into
early next week with a more tranquil pattern and dry conditions.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1017 AM MST Tue Dec 28 2021

VFR conditions possible through the forecast period for all
terminals. Lower ceilings and poor flying conditions will remain a
threat near the mountains today, with blowing snow conditions and
as a result reduced visibilities. However, terminals KLAR and KRWL
should remain VFR with mostly downsloping conditions present and
lighter winds. Main concerns exist with the chance for blowing
snow for KLAR, which will lead to a reduction in visibilities if
the wind speeds are able to break the 30 knot threshold. At this
time, kept wind speeds below 30 knots for KLAR. However, if the
speeds are able to increase above that 30 knot threshold and
adequate crusting of the snow is not able to be achieved, MVFR and
IFR conditions are possible. In addition,-SN is possible for KRWL
in the late afternoon and evening. However, overall confidence is
low to medium to include in this TAF issuance, and left VCSH from
the previous shift. Will need to monitor both terminals today for
any AMDs required.

&&

.FIRE WEATHER...
Issued at 420 AM MST Tue Dec 28 2021

Minimum humidity values Tuesday are expected to drop into the 20s
% in the Nebraska panhandle with wind gusts 25-35 MPH possible,
especially closer to the Colorado border. Similar conditions are
expected on Wednesday but perhaps slightly less windy and with
slightly higher dewpoints. Temperatures are expected to remain
quite cold both Tuesday and Wednesday, reaching the mid 30s in
Nebraska. Strong winds are possible on Thursday, especially in
Wyoming. There is an increasing probability for snow across the
entire area on Friday into Saturday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 2 PM MST this afternoon for WYZ110.

NE...None.
&&

UPDATE...GCC
SHORT TERM...MN
LONG TERM...JSA
AVIATION...MD
FIRE WEATHER...MN
Hazardous weather outlook, Dec 28, 3:44 AM MST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
344 AM MST Tue Dec 28 2021

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-105-107>109-111-
113-115-117>119-291045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
344 AM MST Tue Dec 28 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Gusty winds are possible on Thursday. There is an increasing
probability for snowfall reaching the lower elevations on Friday
into Saturday.

.Spotter information statement...

Spotter activation will not be needed.

WYZ110-291045-
North Snowy Range Foothills-
344 AM MST Tue Dec 28 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A High Wind Warning remains in effect through 2PM Tuesday. Strong
winds and blowing snow are expected to continue through the early
afternoon.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Another round of strong winds is probable for Thursday. There is
an increasing chance for snowfall on Friday into Saturday.

.Spotter information statement...

Spotter activation will not be needed.

WYZ112-114-291045-
Sierra Madre Range-Snowy Range-
344 AM MST Tue Dec 28 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A Winter Storm Warning remains in effect through 8AM Tuesday.
Light snow showers will remain possible through tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Light snow showers expected Wednesday. Moderate to heavy snow is
possible Thursday through Saturday.

.Spotter information statement...

Spotter activation will not be needed.

WYZ103-106-116-291045-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
South Laramie Range-
344 AM MST Tue Dec 28 2021

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong winds with gusts up to 55 MPH are possible on Tuesday.
Blowing snow is possible in areas of recent snowfall.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Another round of strong winds is probable for Thursday. There is
an increasing chance for snowfall on Friday into Saturday.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 28, 8:53 AM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
853 AM MST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       2 NW JACK CREEK CAMPGRO 41.30N 107.15W
12/28/2021  E12.0 INCH       CARBON             WY   PARK/FOREST SRVC

            DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            8880 FEET.  SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 55 HOURS.

0600 AM     HEAVY SNOW       2 E BATTLE LAKE         41.15N 106.97W
12/28/2021  E22.0 INCH       CARBON             WY   PARK/FOREST SRVC

            OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            10000 FEET.  SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 55 HOURS.

0600 AM     HEAVY SNOW       2 WSW BOTTLE CREEK CAMP 41.16N 106.93W
12/28/2021  E20.0 INCH       CARBON             WY   PARK/FOREST SRVC

            WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
            ACCUMULATION WAS OVER PAST 55 HOURS.

0600 AM     HEAVY SNOW       4 NW HOG PARK RESERVOIR 41.07N 106.94W
12/28/2021  E20.0 INCH       CARBON             WY   PARK/FOREST SRVC

            LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 8915 FEET.  SNOW WATER EQUIVALENT IS 1.0 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
            ACCUMULATION WAS OVER PAST 55 HOURS.

0600 AM     HEAVY SNOW       1 NW WHISKEY PARK       41.01N 106.92W
12/28/2021  E32.0 INCH       CARBON             WY   PARK/FOREST SRVC

            WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            8950 FEET.  SNOW WATER EQUIVALENT IS 1.6 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 55 HOURS.

0600 AM     HEAVY SNOW       8 ENE HOG PARK CAMPGROU 41.06N 106.71W
12/28/2021  E42.0 INCH       CARBON             WY   PARK/FOREST SRVC

            BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9820 FEET.  SNOW WATER EQUIVALENT IS 2.1 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
            ACCUMULATION WAS OVER PAST 55 HOURS.

0600 AM     HEAVY SNOW       NW RYAN PARK CAMPGROUND 41.33N 106.50W
12/28/2021  E12.6 INCH       CARBON             WY   PARK/FOREST SRVC

            SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            8440 FEET.  SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION WAS
            OVER PAST 55 HOURS.

0600 AM     HEAVY SNOW       5 WSW SUGAR LOAF CAMPGR 41.33N 106.38W
12/28/2021  E26.0 INCH       CARBON             WY   PARK/FOREST SRVC

            NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            10130 FEET.  SNOW WATER EQUIVALENT IS 1.3 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 55 HOURS.

0600 AM     HEAVY SNOW       W DEEP CREEK CAMPGROUND 41.46N 106.28W
12/28/2021  E22.0 INCH       CARBON             WY   PARK/FOREST SRVC

            SAND LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10050
            FEET.  SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 55 HOURS.

0600 AM     HEAVY SNOW       ENE NASH FORK CAMPGROUN 41.36N 106.23W
12/28/2021  E32.0 INCH       ALBANY             WY   PARK/FOREST SRVC

            BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10240
            FEET.  SNOW WATER EQUIVALENT IS 1.6 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 55 HOURS.

0600 AM     HEAVY SNOW       2 NE ROB ROY RESERVOIR  41.24N 106.23W
12/28/2021  E28.0 INCH       ALBANY             WY   PARK/FOREST SRVC

            CINNABAR PARK SNOTEL IN THE SNOWY RANGE.  ELEVATION 9574
            FEET.  SNOW WATER EQUIVALENT IS 1.4 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 55 HOURS.

0600 AM     HEAVY SNOW       3 WNW SUGAR LOAF CAMPGR 41.38N 106.35W
12/28/2021  E38.0 INCH       CARBON             WY   PARK/FOREST SRVC

            MEDICINE BOW SNOTEL IN THE SNOWY RANGE.  ELEVATION 10500
            FEET.  SNOW WATER EQUIVALENT IS 1.9 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1.  ACCUMULATION WAS OVER
            PAST 55 HOURS.

&&

GCC
Local storm report, Dec 28, 10:08 AM MST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1008 AM MST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
12/28/2021  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 40 MPH.

&&

GCC
Local storm report, Dec 28, 10:12 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 AM MST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
12/28/2021  M67 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 44 MPH.

0750 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
12/28/2021  M68 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 44 MPH.

&&

GCC
Local storm report, Dec 28, 10:30 AM MST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
12/28/2021  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED WINDS 48 MPH.

&&

GCC
Local storm report, Dec 28, 11:06 AM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 AM MST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
12/28/2021  M65 MPH          CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED WINDS 52 MPH.

1102 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
12/28/2021  M61 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 39 MPH.

&&

GCC
Local storm report, Dec 28, 12:49 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1249 PM MST TUE DEC 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
12/28/2021  M64 MPH          CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED WINDS 46 MPH.

1234 PM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.24W
12/28/2021  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE. SUSTAINED WINDS 49 MPH.

&&

GCC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 10:18 PM MSTHigh Wind WarningCYSAlbany, Carbon19 hr
Dec 28, 1:25 PM MSTHigh Wind WatchCYSAlbany, Carbon, Converse, Laramie, Platte25 hr

Nearby

Winter Storm Watches in Wyoming, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.